Paxil-A Dangerous Prescription for PMS

“It shocked me that she would prescribe a medication with such severe withdrawal symptoms to be taken every two weeks on rotation.”

 

I am a registered nurse who has always been very leery of doctors since I work with them every day. I recently moved to a new state and needed to find a gynecologist. I always like to “test” my doctors on the first visit to see how quickly they will try to write me a prescription for something. This new doctor failed my “test” miserably. I have severe pms- heavy bleeding, cramps, and bad mood swings. Of course, I informed the doctor of this when she asked me about my periods. She immediately informed me that I had PMDD and needed to be on Paxil for it. She wanted me to take Paxil starting on day 14 of my cycle and then stop taking it on the first day of my period. She also told me that I needed to be on birth control pills despite the fact that I am overweight and smoke a pack of cigarettes a day. (Smoking is known to significantly increase the risk of blood clots, strokes and heart attacks while on the pill.)

Anyway…. I immediately got on the web when I got home to look up Paxil. I am an ICU nurse, and most of our patient’s are unconscious so they don’t usually get antidepressant meds, and I knew nothing about them. I was outraged at what I found out in less than one hour!!! It shocked me that she would prescribe a medication with such severe withdrawal symptoms to be taken every two weeks on rotation. Imagine the state I would have been in had I attempted that!!! I probably would have lost my nursing license for acting crazy or something.

The point I am trying to make here is that these doctors are either handing out these meds without knowing the side effects, or they do know the side effects and just do not care. (Kickbacks from drug reps perhaps?)

I have not yet had the chance to confront this doctor. I may not be able to confront her for fear of losing my job. (The town I live in has two main employers– a huge university medical center where I work, and a drug manufacturing plant.)

Not everyone is as lucky as I am to be wary of medications. Please people; let’s get out of the 1950’s. Doctors are not Gods, and they certainly do not always care about their patients. We do not have to do their bidding just because they supposedly know the secrets workings of our bodies. Trust me when I say this, I work with doctors fresh out of medical school. They are spoon fed by the nurses.

Please save yourselves the horror of overmedication. Never ever fill a prescription until you first research it on your own. And, do not do not do not use pharmacists or other doctors for your research. Who do you think pays pharmacy school and med school scholarship programs????— Drug companies, and other big medical businesses with a vested interest in new drugs being handed out to the blind masses like candy.

Sorry this was so long, but I had to get the word out to people.

A Registered Nurse

 

7/24/2001 2001

This is Survivor Story number 15.
Total number of stories in current database is 34

374 total views, 1 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., SSRI Survivor Stories and tagged , , , , , , , , , .

Ann Blake-Tracy

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply